Open AccessOpen Access


Structural Interval Reliability Algorithm Based on Bernstein Polynomials and Evidence Theory

Xu Zhang1, Jianchao Ni2, Juxi Hu3,*, Weisi Chen4

1 College of Software Engineering, Xiamen University of Technology, Xiamen, Fujian, 361005, China
2 School of Aerospace Engineering, Xiamen University, Xiamen, Fujian, 361005, China
3 School of Naval Architecture, Ocean & Civil Engineering, Shanghai Jiao Tong University, Shanghai, 200240, China
4 College of Software Engineering, Xiamen University of Technology, Xiamen, Fujian, 361005, China

* Corresponding Author: Juxi Hu. Email:

Computer Systems Science and Engineering 2023, 46(2), 1947-1960.


Structural reliability is an important method to measure the safety performance of structures under the influence of uncertain factors. Traditional structural reliability analysis methods often convert the limit state function to the polynomial form to measure whether the structure is invalid. The uncertain parameters mainly exist in the form of intervals. This method requires a lot of calculation and is often difficult to achieve efficiently. In order to solve this problem, this paper proposes an interval variable multivariate polynomial algorithm based on Bernstein polynomials and evidence theory to solve the structural reliability problem with cognitive uncertainty. Based on the non-probabilistic reliability index method, the extreme value of the limit state function is obtained using the properties of Bernstein polynomials, thus avoiding the need for a lot of sampling to solve the reliability analysis problem. The method is applied to numerical examples and engineering applications such as experiments, and the results show that the method has higher computational efficiency and accuracy than the traditional linear approximation method, especially for some reliability problems with higher nonlinearity. Moreover, this method can effectively improve the reliability of results and reduce the cost of calculation in practical engineering problems.


Cite This Article

X. Zhang, J. Ni, J. Hu and W. Chen, "Structural interval reliability algorithm based on bernstein polynomials and evidence theory," Computer Systems Science and Engineering, vol. 46, no.2, pp. 1947–1960, 2023.

This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 530


  • 315


  • 0


Share Link